Crossref journal-article
AIP Publishing
The Journal of Chemical Physics (317)
Abstract

The hydrogen-atom dipole polarizability α is obtained by a double perturbation expansion based on a Hartree–Fock H0. The expansion α = α0 + λα1 + λ2α2 + ···, where λ is the continuous parameter for the Hartree–Fock perturbing potential, is found to be extremely close to a geometric series with αi+1 / αi = 0.433 ± 0.002. Computation of α as α0[1 − (α1 / α0)]−1 gives 4.499a03 in excellent agreement with the exact value 92a03. The origin of this geometric character is examined and its applicability to some many-electron polarizabilities is demonstrated empirically.

Bibliography

Schulman, J. M., & Musher, J. I. (1968). Hydrogen-Atom Polarizability as a Hartree–Fock Perturbation Expansion: A Geometric Approximation to Atomic Polarizabilities. The Journal of Chemical Physics, 49(11), 4845–4848.

Authors 2
  1. J. M. Schulman (first)
  2. J. I. Musher (additional)
References 12 Referenced 106
  1. {'key': '2024020904312272500_r1', 'first-page': '6', 'volume': 'A25', 'year': '1967', 'journal-title': 'Phys. Letters'} / Phys. Letters (1967)
  2. 10.1103/PhysRev.144.39 / Phys. Rev. (1966)
  3. 10.1063/1.1703306 / J. Chem. Phys. (1967)
  4. 10.1063/1.1726702 / J. Chem. Phys. (1966)
  5. 10.1063/1.1840396 / J. Chem. Phys. (1967)
  6. 10.1063/1.1727450 / J. Chem. Phys. (1966)
  7. 10.1080/00268976700101431 / Mol. Phys. (1967)
  8. 10.1016/S0065-3276(08)60381-0 / Advan. Quantum Chem. (1964)
  9. {'key': '2024020904312272500_r9'}
  10. {'key': '2024020904312272500_r10', 'first-page': '282', 'volume': 'A251', 'year': '1959', 'journal-title': 'Proc. Roy. Soc. (London)'} / Proc. Roy. Soc. (London) (1959)
  11. 10.1063/1.1726717 / J. Chem. Phys. (1966)
  12. 10.1080/00018736200101302 / Advan. Phys. (1962)
Dates
Type When
Created 21 years, 6 months ago (Feb. 6, 2004, 2:22 p.m.)
Deposited 1 year, 6 months ago (Feb. 8, 2024, 11:33 p.m.)
Indexed 1 year, 6 months ago (Feb. 9, 2024, 9:23 p.m.)
Issued 56 years, 8 months ago (Dec. 1, 1968)
Published 56 years, 8 months ago (Dec. 1, 1968)
Published Print 56 years, 8 months ago (Dec. 1, 1968)
Funders 0

None

@article{Schulman_1968, title={Hydrogen-Atom Polarizability as a Hartree–Fock Perturbation Expansion: A Geometric Approximation to Atomic Polarizabilities}, volume={49}, ISSN={1089-7690}, url={http://dx.doi.org/10.1063/1.1669968}, DOI={10.1063/1.1669968}, number={11}, journal={The Journal of Chemical Physics}, publisher={AIP Publishing}, author={Schulman, J. M. and Musher, J. I.}, year={1968}, month=dec, pages={4845–4848} }